Indiana, 2015Damaging Wind in Indiana, May 26, 2015
May 26, 2015 · NWS IND · 1 event in 1 county or zone
A north-south oriented line of showers and thunderstorms developed across western Indiana as warm, moist air increased across the area during the early afternoon hours of May the 26th. As these storms pushed northeast into east-central Indiana during the middle to late afternoon, one moved over Henry County causing wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A north-south oriented line of showers and thunderstorms developed across western Indiana as warm, moist air increased across the area during the early afternoon hours of May the 26th. As these storms pushed northeast into east-central Indiana during the middle to late afternoon, one moved over Henry County causing wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 26, 1:43 PM EST, 47 minutes earlier.
Area forecast discussion, May 26, 1:43 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
243 PM EDT TUE MAY 26 2015
.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW.
&&
.SYNOPSIS...
ISSUED AT 241 PM EDT TUE MAY 26 2015
UNSETTLED CONDITIONS EXPECTED INTO EARLY NEXT WEEK AS OCCASIONAL
UPPER DISTURBANCES MOVE OVER THE AREA...RESULTING IN PERIODIC
CHANCES FOR SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/...
ISSUED AT 241 PM EDT TUE MAY 26 2015
UPPER TROUGH CURRENTLY MOVING THROUGH THE AREA RESULTING IN BANDS OF
SHOWERS AND THUNDERSTORMS. INSTABILITY AXIS CURRENTLY LOCATED OVER
EASTERN INDIANA AHEAD OF INITIAL LINE...SO THINK THE BEST POTENTIAL
FOR STRONG CONVECTION WILL BE IN THOSE AREAS. DEEP LAYER SHEAR
ADEQUATE FOR THE POTENTIAL FOR HIGH WINDS TO MIX DOWN WITH STRONGER
CONVECTION...ALTHOUGH LAPSE RATES REMAIN POOR. APPEARS SHORT WAVE
TROUGH WILL EXIT THE AREA AROUND 262300Z...SO CONVECTIVE POTENTIAL
SHOULD DIMINISH BE THEN.
SOME OF THE HIGHER RESOLUTION MODEL DATA SUGGEST SOME ADDITIONAL
CONVECTION POSSIBLE LATER THIS EVENING AS ANOTHER VORTICITY LOBE
ROTATES THROUGH. THEREFORE...WILL KEEP CHANCE POPS GOING IN THE
FORECAST UNTIL ABOUT 270400Z WHEN THIS LOBE PASSES BY. APPEARS THE
REST OF THE NIGHT WILL BE DRY IN THE WAKE OF THESE WAVES.
LOW LEVEL THICKNESSES SUGGEST THE GFS MOS LOWS TONIGHT LOOK REASONABLE.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
ISSUED AT 241 PM EDT TUE MAY 26 2015
MODEL DATA SUGGEST UPPER FLOW WILL FLATTEN OUT FOR AWHILE DURING
THIS PERIOD BEFORE UPPER RIDGE REESTABLISHES ITSELF OVER THE EASTERN
PARTS OF THE COUNTRY BY THE END OF THE WEEK.
A WEAK FRONTAL SYSTEM WILL MOVE INTO THE AREA DURING THE DAY
WEDNESDAY BEFORE WASHING OUT LATER THIS WEEK. INSTABILITY SHOULD BE
HIGHER ON WEDNESDAY AS LAPSE RATES STEEPEN QUITE A BIT...ALTHOUGH
DEEP LAYER SHEAR WILL BE WEAKER TOMORROW COMPARED TO TODAY. AS A
RESULT...WILL GO WITH CHANCE POPS ON WEDNESDAY AND WEDNESDAY NIGHT.
APPEARS THE LOWEST POTENTIAL FOR CONVECTION DURING THIS PERIOD WILL
BE ON THURSDAY AND THURSDAY NIGHT AS FRONT DISSIPATES AND UPPER
HEIGHTS BEGIN TO BUILD AGAIN. MODELS INDICATE THE INSTABILITY AXIS
WILL BE LOCATED NEAR THE OHIO RIVER ON THURSDAY...SO WILL RESTRICT
THE POPS ON THURSDAY TO THE SOUTHERN ZONES...CLOSED TO PROGGED
INSTABILITY AXIS.
WILL BRING CHANCE POPS BACK INTO THE AREA BY FRIDAY AS MODELS
SUGGEST ANOTHER UPPER WAVE MAY EJECT OUT OF THE ROCKIES TROUGH
TOWARDS THE LOCAL AREA.
BASED ON PROGGED LOW LEVEL THICKNESSES...THE GFS MOS TEMPERATURE
GUIDANCE LOOKS REASONABLE FOR THE MOST PART...WITH THE EXCEPTION OF
THE LOWS WEDNESDAY NIGHT...WHICH LOOK TOO COOL. WILL RAISE THE
GUIDANCE 3-5 DEGREES IN THAT PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 221 PM EDT TUE MAY 26 2015
THE PERIOD WILL BEGIN WITH A SURFACE LOW PRESSURE SYSTEM LOCATED
OVER EASTERN CANADA WITH A TRAILING COLD FRONT EXTENDING FROM THE
UPPER MIDWEST AND SOUTHWESTWARD. THIS COLD FRONT WILL SWEEP ACROSS
CENTRAL INDIANA SATURDAY AFTERNOON...CAUSING TEMPERATURES TO DROP
BELOW NORMAL SATURDAY NIGHT THROUGH SUNDAY NIGHT BEFORE REBOUNDING
BACK TO NEAR NORMAL TO CLOSE OUT THE PERIOD.
RAIN SHOWER AND THUNDERSTORM CHANCES AHEAD OF THE COLD FRONT WILL
TURN INTO LIKELY CHANCES AS THE FRONT APPROACHES AND PASSES. THEN A
SLOW MOVING UPPER LEVEL DISTURBANCE WILL APPROACH THE FIVE STATE
REGION BEGINNING SUNDAY MORNING...PROLONGING THE UNSETTLED PATTERN
THROUGH THE END OF THE PERIOD.
&&
.AVIATION /DISCUSSION FOR THE 261800Z TAFS/...
ISSUED AT 1245 PM EDT TUE MAY 26 2015
VFR CONDITIONS WILL DETERIORATE TO MVFR OR WORSE THIS AFTERNOON.
MVFR FOG WILL BE POSSIBLE OVERNIGHT. A RETURN TO VFR IS EXPECTED
ON WEDNESDAY MORNING.
SHORT WAVE OVER EASTERN ILLINOIS AND WESTERN KENTUCKY WAS PUSHING
NORTHEAST. A WARM AND MOIST AIR MASS AHEAD OF THIS FEATURE WAS
ALLOW TSRA TO DEVELOP ALONG AND AHEAD OF THIS FEATURE. FURTHER
TSRA DEVELOPMENT IS EXPECTED THIS AFTERNOON AS TEMP WARM. SHORT
WAVE SHOULD PASS BY LATE AFTERNOON...EARLY EVENING. THUS HAVE A
WINDS OF VCTS WITH TEMPS GROUPS FOR TSRA THIS AFTERNOON. PRECIP IS
EXPECTED TO END TOWARD 00Z AS THE SHORT WAVE DEPARTS.
SOME MVFR FOG WILL BE POSSIBLE OVERNIGHT AS THE EXPECTED RAIN AND
WARM AIR MASS IN PLACE PROVIDES AN GOOD SET UP FOR FOG DEVELOPMENT.
AFTER MORNING FOG BURNS OFF AFTER SUNRISE...FORECAST SOUNDINGS ON
WEDNESDAY SHOW STEEP LAPSE RATES FAVORABLE FOR CONVECTION ONCE
AGAIN IN THE AFTERNOON.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JAS
NEAR TERM...JAS
SHORT TERM...JAS
LONG TERM....MMB/PUMA
AVIATION...JP
VISIT US AT HTTP://WWW.WEATHER.GOV/IND
FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 26, 4:22 AM EST, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
522 AM EDT TUE MAY 26 2015
INZ021-028>031-035>049-051>057-060>065-067>072-270930-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
522 AM EDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
OUTLOOK: POSSIBLE SEVERE THUNDERSTORMS.
HAZARDS: DAMAGING WINDS...FREQUENT LIGHTNING...HEAVY DOWNPOURS...ISOLATED
TORNADOES.
TIMING: THIS AFTERNOON AND EARLY EVENING.
DISCUSSION: ANY OUTFLOW BOUNDARIES ASSOCIATED WITH A SURFACE LOW
OVER THE UPPER MIDWEST COULD TRIGGER STRONG TO SEVERE
THUNDERSTORMS WHEN ENTERING AN UNSTABLE ENVIRONMENT ACROSS CENTRAL
INDIANA LATER TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH MONDAY.
IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE
SEVERE...BUT LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE WITH ANY
STORM.
DISCUSSION: UPPER LEVEL SYSTEMS WILL MOVE ACROSS THE AREA AT TIMES
THROUGH THE WEEK AND INTERACT WITH A WARM...MOIST AND UNSTABLE
ATMOSPHERE. THIS WILL GENERATE THUNDERSTORMS ACROSS CENTRAL
INDIANA THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
TDUD
Thunderstorm Wind, Henry
- When
- May 26, 2:30 PM EST
- Where
- Henry County, 0.84 mi SE of Messick
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.960, -85.291
One end of a pole barn was pushed in along with several tree limbs downed due to damaging thunderstorm wind gusts. This event occurred near the intersection of County Roads 200 North and 500 East, east of Hillsboro.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Ohio, May 26, 20152 injured · $826,000 · EF1 · 10 events
- Hail in Kansas, May 26, 2015$4.0 million · 2.75 in hail · 15 events
- Flooding in Arkansas, May 26 to 31, 2015$5.0 million · 6 events
- Tornado and Damaging Winds in Georgia, May 26, 2015$206,000 · EF1 · 21 events
- Damaging Winds in Ohio, May 26, 2015$465,000 · 61 kt wind · 12 events
- Tornadoes and Flash Flood in Oklahoma, May 26 to 27, 2015$30,000 · EF0 · 43 events
- Hail and Damaging Wind in West Virginia, May 26, 2015$100,000 · 1 in hail · 2 events
- Flash Flooding and Hail in Texas, May 26 to 30, 20152.75 in hail · 49 events
- Tornadoes and Damaging Wind in Illinois, May 26, 2015$25,000 · EF1 · 3 events
- Damaging Wind in Wisconsin, May 26, 2015$75,000 · 56 kt wind · 1 event
- Tornado and Damaging Winds in Louisiana, May 26, 2015EF1 · 6 events
- Hail and Damaging Winds in Florida, May 26 to 31, 2015$26,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580279.